My Sanford Chart allows you secure online access to your personal health information and your child's health information. It's available anywhere you have internet access. There is no cost to you and registering is quick and simple.
|Pronunciation:||fam OH ti deen and EYE bue PROE fen|
|You should not use this medication if you are allergic to ibuprofen (Advil, Motrin), famotidine (Pepcid), aspirin, other NSAIDs (non-steroidal anti-inflammatory drugs), or other stomach acid reducers (such as Tagamet, Zantac, or Axid).|
|Do not use famotidine and ibuprofen if you are more than 29 weeks (7 months) pregnant. Taking ibuprofen during this time may harm the unborn baby.|
Before you take this medicine, tell your doctor if you have a stomach or intestinal disorder, heart disease, high blood pressure, asthma, nasal polyps, liver or kidney disease, lupus, a bleeding or blood-clotting disorder, or a history of heart attack, stroke, or blood clot. Also tell your doctor if you smoke.
|Ibuprofen may cause life-threatening heart or circulation problems such as heart attack or stroke, especially if you use it long term. Do not use famotidine and ibuprofen just before or after heart bypass surgery (coronary artery bypass graft, or CABG).|
Get emergency medical help if you have chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.
|Ibuprofen may also cause serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and can occur without warning, especially in older adults.|
Call your doctor at once if you have symptoms of stomach bleeding such as black, bloody, or tarry stools, or coughing up blood or vomit that looks like coffee grounds.
Famotidine is a histamine blocker. Famotidine works by decreasing the amount of acid the stomach produces.
Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID). Ibuprofen works by reducing hormones that cause inflammation and pain in the body.
Famotidine and ibuprofen is a combination drug. Ibuprofen treats the symptoms of arthritis. Famotidine helps reduce the risk of ulcers in the stomach or intestines that can be caused by long-term use of ibuprofen.
Famotidine and ibuprofen may also be used for purposes not listed in this medication guide.
Do not use famotidine and ibuprofen just before or after heart bypass surgery (coronary artery bypass graft, or CABG).
|Ibuprofen may cause life-threatening heart or circulation problems such as heart attack or stroke, especially if you use it long term.|
Ibuprofen may also cause serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and can occur without warning, especially in older adults.
|You should not use this medication if you are allergic to ibuprofen (Advil, Motrin) or famotidine (Pepcid), or if you have:|
To make sure you can safely take famotidine and ibuprofen, tell your doctor if you have any of these other conditions:
|Famotidine and ibuprofen can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.|
|FDA pregnancy category C. Do not take this medicine if you are more than 7 months pregnant. Taking ibuprofen during this time may harm the unborn baby. Tell your doctor if you are pregnant or plan to become pregnant while using famotidine and ibuprofen.|
|Do not give this medicine to a child without the advice of a doctor.|
Take exactly as prescribed by your doctor. Do not take in larger or smaller amounts or for longer than recommended. Follow the directions on your prescription label.
Famotidine and ibuprofen is usually taken 3 times each day. Follow your doctor's instructions.
|Do not take more of this medication than is recommended. An overdose of ibuprofen can cause damage to your stomach or intestines. The maximum amount of ibuprofen for adults is 800 milligrams per dose or 3200 mg per day (4 maximum doses). Use only the smallest amount of ibuprofen needed to get relief from your pain, swelling, or fever.|
|Do not crush, chew, or break a famotidine and ibuprofen tablet. Swallow it whole.|
If you have hypertension, your blood pressure will need to be checked often. If you use this medication long-term, your doctor may want to check you on a regular basis to make sure this medication is not causing harmful effects. Visit your doctor regularly.
|If you also use a steroid medication, do not stop using it suddenly or you may have unpleasant withdrawal symptoms. Talk with your doctor about using less and less of the steroid before stopping completely.|
|Store at room temperature away from moisture and heat. Keep the bottle tightly closed when not in use.|
Take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
|Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.|
Overdose symptoms may include severe dizziness, rapid back and forth eye movements, pale skin and blue lips or fingernails, and fainting.
Avoid using other medications that contain ibuprofen.
|Ask a doctor or pharmacist before using any other cold, allergy, or pain medicine. Ibuprofen and other NSAIDs are contained in many combination medicines. Taking certain products together can cause you to get too much ibuprofen. Check the label to see if a medicine contains ibuprofen or similar NSAIDs (aspirin, naproxen, ketoprofen).|
|Avoid drinking alcohol. It may increase your risk of stomach bleeding.|
|Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.|
|Stop taking famotidine and ibuprofen and seek medical attention or call your doctor at once if you have any of these serious side effects:|
Less serious side effects may include:
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
|Ask your doctor before using an antidepressant such as citalopram (Celexa), escitalopram (Lexapro), fluoxetine (Prozac, Sarafem, Symbyax), fluvoxamine (Luvox), paroxetine (Paxil), or sertraline (Zoloft). Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.|
Tell your doctor about all other medicines you use, especially:
This list is not complete and other drugs may interact with famotidine and ibuprofen. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.
Your pharmacist can provide more information about famotidine and ibuprofen.
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2012 Cerner Multum, Inc. Version: 1.01. Revision date: 6/13/2011.
Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
There are no tweets at this time, please check back later.